MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. CADENCE INSERT INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ASCENSION ORTHOPEDICS, INC. CADENCE INSERT INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 10203007
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a total ankle arthroplasty, the tip of the cadence insert inserter broke into pieces when the surgeon was using it to implant the polymer insert.All pieces were retrieved.The procedure was resumed, without any delay, using the same device.No patient injury was reported due to this issue.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed that the peg of the reusable instrument was broken off, the reported event was confirmed.Visual evaluation of the returned device identified the broken off peg as well as signs of wear expected during normal use.The cadence insert inserter is a reusable instrument expected to be used across multiple surgeries.This device is composed of multiple components: a handle, polymer top, and polymer base.Located on the polymer base is a small peg that fits into a small hole located on the anterior of the insert.The complaint indicates that the tip of the cadence insert inserter broke into pieces when the surgeon was using it to implant the polymer insert.Therefore, based upon visual evaluation and the intended use of the device, probable root causes include normal wear and tear and excessive force during insertion.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CADENCE INSERT INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17347840
Report Number3002788818-2023-00052
Device Sequence Number6068416
Product Code LXH
UDI-Device Identifier00885556850954
UDI-Public00885556850954
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10203007
Device Catalogue Number10203007
Device Lot Number26291701
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown